Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

October 5, 2012Glades County, Florida

NWS Miami, FL issued this special weather statement at Oct 5, 2012, 6:14 PM EDT for Glades County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 5, 2012, 6:14 PM EDT (22:14 UTC)
Expired
Oct 5, 2012, 7:00 PM EDT
In force
46 min
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Tampa radar (KTBW), 128 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1936 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WWUS82 KMFL 052214
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
614 PM EDT FRI OCT 5 2012

FLZ063-066-052300-
GLADES FL HENDRY FL 
614 PM EDT FRI OCT 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
GLADES COUNTY...NORTHWESTERN HENDRY COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 700 PM EDT

* AT 612 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 5 MILES NORTHEAST OF MUSE...AND MOVING NORTH AT
  25 MPH.

* THE STORM WILL AFFECT...
  PALMDALE...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2704 8133 2695 8129 2682 8130 2675 8152
      2680 8157 2703 8157 2704 8156
TIME...MOT...LOC 2214Z 161DEG 21KT 2687 8144

$$

60

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 5, 2:20 PM EDT, 3 hours 54 minutes earlier.

Area forecast discussion, Oct 5, 2:20 PM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
220 PM EDT FRI OCT 5 2012

.DISCUSSION

THE WEAK FRONT THAT IS FORECAST TO AFFECT SOUTH FLORIDA EARLY THIS
COMING WEEK IS CURRENTLY EXTENDING FROM WESTERN PENNSYLVANIA TO
NORTH TEXAS.

BETWEEN NOW AND SUNDAY EVENING...SHOWERS AND THUNDERSTORMS ARE
FORECAST FOR SOUTH FLORIDA, ESPECIALLY OVER THE INTERIOR AND
WESTERN SECTIONS. TEMPERATURES ARE FORECAST TO REMAIN UNCHANGED. A
FEW AREAS OF PATCHY FOG ARE POSSIBLE OVER THE INTERIOR SECTIONS OF
COLLIER, GLADES AND HENDRY COUNTIES TONIGHT.

MONDAY THROUGH WEDNESDAY...THE BOUNDARY IS FORECAST TO PASS OVER
SOUTH FLORIDA MONDAY MORNING. HOWEVER...THE BOUNDARY IS VERY DIFFUSE
AND THERE WILL BE A GRADUAL INCREASE OF NE WINDS THROUGHOUT MONDAY
WITH NO DEFINITE TIME. THE PASSAGE OF THE NE WINDS OVER THE WARM
WATERS OF THE GULF STREAM WILL NOT ALLOW FOR ANY NOTICEABLE DECREASE
IN TEMPERATURES. THE ONLY AREA THAT COULD SEE A FEW DEGREES COOLER
FOR HIGH TEMPERATURES WILL BE THE IMMEDIATE COAST OF PALM BEACH. IN
THE INTERIOR VERY LITTLE CHANGE IN TEMPERATURE IS EXPECTED. A
SURFACE HIGH PRESSURE IS FORECAST TO BUILD OVER THE SOUTHEASTERN
US BEHIND THE FRONT AND LIFT NORTHEAST THROUGHOUT THE WEEK.

FOR TEMPERATURES USED A BIAS CORRECTED CONSENSUS MOS APPROACH
BETWEEN NOW AND SUNDAY. FOR MONDAY TOOK A LITTLE BIT INTO ACCOUNT
THE CONSENSUS RAW MODELS OVER PALM BEACH COUNTY TO ACCOUNT FOR THE
EFFECT OF THE NE FLOW.

BY THE END OF THE WORK WEEK THE TROUGH OF LOW PRESSURE OVER THE
EASTERN US CLEARS THE EAST COAST AND A RIDGE BEGINS TO BUILD OVER
THE GULF OF MEXICO. THIS WILL ALLOW FOR SEASONABLE TEMPERATURES
ACROSS SOUTH FLORIDA.

&&

.MARINE...

BETWEEN NOW AND SUNDAY EXPECT BENIGN MARINE CONDITIONS WITH SEAS OF
1 TO 2 FEET OVER THE MAJORITY OF THE ATLANTIC COASTAL WATERS. SEAS
OF 1 FOOT ARE EXPECTED OVER THE GULF OF MEXICO.

SEAS OF 2 TO 4 FEET ARE EXPECTED OVER THE EAST COAST COASTAL
WATERS FROM MONDAY THROUGH THURSDAY. THE 3 TO 4 FEET SEAS ARE
EXPECTED TO OCCUR OVER THE NORTHERN SECTIONS OF THE PALM BEACH
COASTAL WATERS. A GRADUAL DECREASE IN SEAS IS FORECAST FOR THE
WORK WEEK. A 1 TO 2 FEET SWELL IS FORECAST FOR MOST OF THE
ATLANTIC COASTAL WATERS EXCEPT THE EXTREME SE. THE WINDS WILL
GRADUALLY INCREASE ON MONDAY REACHING A MAXIMUM OF 15 KNOTS OVER
THE ATLANTIC AND GULF COASTAL WATERS BY MONDAY NIGHT INTO TUESDAY
MORNING. A SECONDARY SURGE WITH WINDS UP TO 15 TO 20 KNOTS IS
POSSIBLE BEGINNING ON WEDNESDAY.

&&

.AVIATION (ISSUED AT 137 PM EDT FRI OCT 5 2012)

MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE END OF THE TAF
PERIOD. A FEW SHOWERS WILL REMAIN NEAR THE EAST COAST TAF SITES
THROUGH THE AFTERNOON HOURS. THE GULF COAST SEA BREEZE WILL PUSH
INLAND TOWARDS KAPF AROUND 20Z...AND TSRA IS EXPECTED TO FOCUS
NEAR THE SEA BREEZE BOUNDARY. SO HAVE VCTS FOR KAPF FROM 20Z TO
00Z. VARIABLE TO LIGHT E/ENE WINDS WILL PREVAIL OVERNIGHT...THEN
BECOME EAST 8-10 KNOTS AFTER 14Z. THE GULF COAST SEA BREEZE MAY
DEVELOP EARLIER THAN TODAY...AROUND 17-18Z...DUE TO THE LIGHTER
OVERALL FLOW. A FEW SHOWERS WILL BE POSSIBLE ONCE AGAIN AT THE
EAST COAST TAF SITES ON SATURDAY...WITH THUNDERSTORMS MAINLY
ACROSS THE INTERIOR AND TOWARDS THE GULF COAST NEAR/AFTER THE END
OF THE TAF PERIOD.

&&

.FIRE WEATHER...

NO FIRE WEATHER CONCERNS. THE LOWEST RELATIVE HUMIDITIES STAY
ABOVE 45 PERCENT FOR GLADES AND HENDRY COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  87  75  87 / 20 30 20 40
FORT LAUDERDALE  79  87  78  87 / 20 30 20 30
MIAMI            78  88  77  88 / 20 30 20 40
NAPLES           76  89  75  89 / 30 40 30 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...71/JE
AVIATION/RADAR...84/AK
Hazardous weather outlook, Oct 5, 9:23 AM EDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
923 AM EDT FRI OCT 5 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
060430-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
923 AM EDT FRI OCT 5 2012

...ISOLATED TO SCATTERED THUNDERSTORMS TODAY...
...SLIGHT RISK OF RIP CURRENTS EAST COAST BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: EASTERLY WINDS AT 10 TO 15 KNOTS WILL ALLOW FOR A
SLIGHT RISK OF RIP CURRENTS AT THE ATLANTIC COAST BEACHES TODAY.

THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON
INTO EARLY THIS EVENING. THE PRIMARY IMPACTS FROM ANY STORMS THAT
DEVELOP WILL BE LIGHTNING STRIKES, GUSTY WINDS, SMALL HAIL AND
LOCALLY HEAVY RAINFALL.

WIND: THE STRONGEST THUNDERSTORMS TODAY WILL BE CAPABLE OF
PRODUCING WIND GUSTS UP TO 40 TO 50 MPH OVER THE INTERIOR AREAS
OF SOUTH FLORIDA.

HAIL: THE STRONGEST THUNDERSTORMS TODAY WILL BE CAPABLE OF
PRODUCING SMALL HAIL UP TO NICKEL SIZE OVER THE INTERIOR AREAS OF
SOUTH FLORIDA.

TEMPERATURES: WITH INCREASED SUNSHINE TODAY IN COMBINATION WITH
HIGH RELATIVE HUMIDITIES, HEAT INDICES MAY REACH THE LOW 100S IN
MANY PORTIONS OF SOUTH FLORIDA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS WEEKEND WITH
THE MAIN THREATS BEING LIGHTNING, GUSTY WINDS AND LOCALLY HEAVY
RAIN.

EASTERLY WINDS WILL CONTINUE THIS WEEKEND INTO NEXT WEEK LEADING
TO SOME RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Oct 5, 4:57 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
457 PM EDT FRI OCT 5 2012

FLZ063-066-052145-
GLADES FL HENDRY FL
457 PM EDT FRI OCT 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN GLADES
COUNTY...NORTHERN HENDRY COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...

* UNTIL 545 PM EDT

* AT 455 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 5 MILES NORTH OF DEVILS GARDEN...AND MOVING
  WEST AT 5 MPH.

* THE STORM WILL AFFECT...
  RURAL NORTHERN HENDRY COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2686 8108 2685 8109 2682 8105 2682 8103
      2665 8100 2660 8125 2678 8132 2688 8124
TIME...MOT...LOC 2057Z 082DEG 3KT 2668 8116

60
Special weather statement, Oct 5, 5:01 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
501 PM EDT FRI OCT 5 2012

FLZ069-070-052145-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
501 PM EDT FRI OCT 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 545 PM EDT

* AT 459 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 3 MILES SOUTH OF WEST TOLL GATE ON ALLIGATOR
  ALLEY...AND MOVING WEST AT 15 MPH.

* THE STORM WILL AFFECT...
  MARCO ISLAND AIRPORT...
  FIDDLERS CREEK...
  LELY...
  EAST NAPLES...
  SOUTH NAPLES...
  ROOKERY BAY AQUATIC PRESERVE...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2624 8170 2621 8154 2619 8154 2605 8153
      2589 8156 2589 8159 2590 8162 2589 8164
      2590 8165 2589 8168 2586 8166 2584 8168
      2591 8174 2599 8176 2609 8181 2621 8183
TIME...MOT...LOC 2101Z 082DEG 12KT 2610 8166

60
Special weather statement, Oct 5, 5:18 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
518 PM EDT FRI OCT 5 2012

FLZ069-070-052200-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
518 PM EDT FRI OCT 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 600 PM EDT

* AT 516 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR GOLDEN GATE...AND MOVING WEST AT 15 MPH.

* THE STORM WILL AFFECT...
  LELY...
  EAST NAPLES...
  SOUTH NAPLES...
  NAPLES...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2630 8170 2628 8166 2625 8163 2622 8163
      2621 8163 2613 8164 2606 8179 2609 8181
      2628 8184
TIME...MOT...LOC 2118Z 077DEG 14KT 2616 8172

60
Special weather statement, Oct 5, 5:38 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
538 PM EDT FRI OCT 5 2012

FLZ066-070-052215-
HENDRY FL INLAND COLLIER COUNTY FL
538 PM EDT FRI OCT 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN HENDRY
COUNTY...NORTHERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...

* UNTIL 615 PM EDT

* AT 533 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 5 MILES SOUTHEAST OF FELDA...AND MOVING WEST AT
  5 MPH.

* THE STORM WILL AFFECT...
  KERI...
  FELDA...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2663 8152 2662 8137 2658 8126 2647 8128
      2642 8135 2639 8155 2648 8157 2652 8157
TIME...MOT...LOC 2137Z 096DEG 6KT 2651 8136

60
Special weather statement, Oct 5, 6:03 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
603 PM EDT FRI OCT 5 2012

FLZ069-070-052245-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
603 PM EDT FRI OCT 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 645 PM EDT

* AT 559 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES NORTH OF GOLDEN GATE...AND MOVING WEST
  AT 5 MPH.

* THE STORM WILL AFFECT...
  QUAIL CREEK ESTATES...
  NORTH NAPLES...
  EAST NAPLES...
  PELICAN BAY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2634 8183 2632 8181 2632 8167 2641 8167
      2642 8165 2616 8155 2611 8169 2609 8180
      2613 8182 2627 8183 2633 8185
TIME...MOT...LOC 2203Z 072DEG 6KT 2626 8171

60
Special weather statement, Oct 5, 6:14 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
614 PM EDT FRI OCT 5 2012

FLZ063-066-052300-
GLADES FL HENDRY FL
614 PM EDT FRI OCT 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
GLADES COUNTY...NORTHWESTERN HENDRY COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 700 PM EDT

* AT 612 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 5 MILES NORTHEAST OF MUSE...AND MOVING NORTH AT
  25 MPH.

* THE STORM WILL AFFECT...
  PALMDALE...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2704 8133 2695 8129 2682 8130 2675 8152
      2680 8157 2703 8157 2704 8156
TIME...MOT...LOC 2214Z 161DEG 21KT 2687 8144

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 4:51 PM EDTSpecial Weather StatementMFLGlades39 min
Oct 5, 4:57 PM EDTSpecial Weather StatementMFLHendry48 min
Oct 5, 5:01 PM EDTSpecial Weather StatementMFLCollier44 min
Oct 5, 5:18 PM EDTSpecial Weather StatementMFLCollier42 min
Oct 5, 5:38 PM EDTSpecial Weather StatementMFLHendry37 min
Oct 5, 6:03 PM EDTSpecial Weather StatementMFLCollier42 min
Oct 5, 6:11 PM EDTSpecial Marine WarningMFL64 min
Oct 5, 7:02 PM EDTAreal Flood AdvisoryMFLCollier72 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.